Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Taking my meds, a life-long commitment
Nov 16, 2012

Hi Dr. David,

It's been a year since I posted a question here. I'm DJ from Manila, Philippines.

As of this writing, I'm still feeling dizzy and nauseated - thanks to Efavirenz! How long will I "suffer" this side effect?

Just last October I finished my TB medications (Category 2), all sputum tests were negative, however based on my ct scan I have tuberculoma formation. What does it mean? I'm still under surveillance for 3 mos.

I'm going back to my ARV, thank God I'm now starting my lifetime commitment. I'm taking Lamivudine/Zidovudine + Efavirenz. I know in the States, HAARTs are more advanced! My medications are also free for the next three years, thanks to the Global Fund. Hopefully, in the near future, we can have access to the medicines you're using in America. Also, for the past year, I haven't experienced any major illness and in fact I'm gaining weight, Hallelujah! Nothing has changed actually, I still have a positive outlook in life. I'm currently enrolled in an open university taking my masters. Afterwards, my PhD and teach in the University. Starting next year, I'm planning to hit the gym and do yoga or zumba. God has been so faithful to me all these years (I'm about to cry now :-)) Anyway, I know these sufferings I'm now experiencing are only temporary. By taking my meds, I can live a more normal life. And who knows? Someday, I have my own foundation and a research university dedicated to HIV/AIDS studies.

Thank you so much for reading this post. Mabuhay!!!

Response from Dr. Fawcett

Thank you for writing and for your update. You are a true power of example in terms of attitude and motivation. The side effects of Efavirenz usually diminish with time, but in some cases they can persist. Be certain to discuss this concern (as well as the tuberculoma formation) with your physician.

Thanks again for sharing. Good luck with your graduate studies and for being such a shining example of the power of optimism!

David



Previous
Support Group in NYC
Next
Stress, medication and delayed seroconversion

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement